Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Exacerbation of postural tremor with emergence of Parkinsonism following neuroleptic administration|
|Citation:||Journal of Neurology, Neurosurgery and Psychiatry, 1995; 58(4):487-489|
|Publisher:||BMJ Publishing Group|
|Abstract:||Neuroleptic medication in three patients with prior isolated postural arm tremor led to a conspicuous deterioration; the postural tremor increased in amplitude, tremor appeared at rest, and other signs of mild parkinsonism developed. Withdrawal of neuroleptic drugs led to improvement in tremor and disappearance of parkinsonism. Positron emission tomography showed no reduction in uptake of [18F]dopa into nigrostriatal terminals suggesting that these patients did not have Parkinson's disease. Neuroleptic drugs can convert postural essential arm tremor into that characteristic of Parkinson's disease in patients with no evident nigrostriatal lesion.|
|Keywords:||Humans; Parkinson Disease, Secondary; Tremor; Antipsychotic Agents; Posture; Adult; Aged; Female; Male|
|Appears in Collections:||Medicine publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.